DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Quinupristin/dalfopristin-induced Sweet's syndrome.

Author(s): Choi HS, Kim HJ, Lee TH, Lee SH, Lee TW, Ihm CG, Kim MJ

Affiliation(s): Department of Internal Medicine, School of Medicine, Kyung Hee University, Seoul, Korea.

Publication date & source: 2003-09, Korean J Intern Med., 18(3):187-90.

Publication type: Case Reports

Quinupristin/Dalfopristin is a new combination of streptogramin antibiotics designed specifically to treat clinically significant infections due to Vancomycin-resistant Enterococcus Faecium. Sweet's syndrome is characterized by painful skin plaques, which is associated with dermal neutrophilic infiltration, fever and peripheral blood leukocytosis. Drug-induced Sweet's syndrome has a temporal relationship between drug ingestion, clinical presentation and the temporally-related resolution of lesions following drug withdrawal or on treatment with systemic corticosteroids. A 63-year-old woman received Quinupristin/Dalfopristin for acute pyelonephritis developed fever, arthralgia, vomiting, and painful erythematous skin plaques. A skin biopsy showed neutrophilic dermatosis, and there was rapid resolution of the symptoms and cutaneous lesions after discontinuation of Quinupristin/Dalfopristin, consistent with drug-induced Sweet's syndrome. To date, there has been no reported case of Sweet's syndrome associated with the use of Quinupristin/Dalfopristin.

Page last updated: 2006-01-31

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017